Florida, 2009

Wildfire in Florida, March 10 to 20, 2009

March 10 to 20, 2009 · NWS JAX · 1 event in 1 county or zone

An extended dry spell led to drought conditions and several wildfires across north Florida.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An extended dry spell led to drought conditions and several wildfires across north Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 9, 8:25 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 9, 8:25 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 PM EDT MON MAR 9 2009

...AREAS OF FOG TONIGHT POSSIBLY DENSE IN SOME LOCATIONS...

.UPDATE...
STACKED HIGH PRESSURE OVER THE REGION WILL MAINTAIN QUIESCENT
CONDITIONS. AFTER CLIMBING INTO THE 80S EARLIER TODAY...TEMPS WILL
DROP OFF NICELY OVERNIGHT...LOW TO MID 50S IN MOST AREAS BUT ALL
THE WAY DOWN INTO THE 40S ACROSS PORTIONS OF THE SUWANNEE VALLEY.
CONDITIONS WILL BE QUITE FAVORABLE FOR THE DEVELOPMENT OF FOG
TONIGHT. CROSSOVER TEMPS COULD BE SURPASSED BY AS MUCH AS 4 OR 5
DEGREES OVER WESTERN PORTIONS OF THE FORECAST AREA...ESPECIALLY
IN THE SUWANNEE VALLEY REGION. THIS WOULD RESULT IN AREAS OF DENSE
FOG IF POTENTIAL MINIMUM TEMPS ARE REACHED. LATEST SATELLITE
IMAGERY SHOWS A LARGE AREA OF MID TO HIGH CLOUDS MOVING OVER THE
REGION. IF CLOUDS HOLD TOGETHER ALL NIGHT...TEMPS MAY NOT DROP LOW
ENOUGH FOR DENSE FOG TO BECOME WIDESPREAD.

&&

.AVIATION...MVFR TO IFR VSBYS IN FOG POSSIBLE LATE TONIGHT...
OTHERWISE VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...QUIET BOATING CONDITIONS WILL CONTINUE. NO MAJOR CHANGES
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  84  53  84 /   0   0   0   0
SSI  57  77  56  77 /   0   0   0   0
JAX  55  83  55  83 /   0   0   0   0
SGJ  56  77  57  77 /   0   0   0  10
GNV  51  83  51  84 /   0   0   0   0
OCF  49  84  53  85 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

SHULER/CARROLL/WALKER
Hazardous weather outlook, Mar 9, 9:19 PM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 PM EDT MON MAR 9 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1019 PM EDT MON MAR 9 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

AREAS OF FOG WILL DEVELOP ACROSS SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA DURING THE EARLY MORNING HOURS. FOG MAY BECOME DENSE
ACROSS WESTERN SECTIONS OF THE FORECAST AREA. MOTORISTS SHOULD
REMAIN ALERT FOR RAPID CHANGES IN VISIBILITY AND REDUCE SPEED WHEN
DRIVING INTO FOG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...MINOR FLOODING IS EXPECTED ON THE ALTAMAHA RIVER AT BAXLEY ON
TUESDAY...

DUE TO HEAVY RAINFALL FROM OVER A WEEK AGO A SIGNIFICANT RISE
ALONG THE ALTAMAHA RIVER IS EXPECTED AND A FLOOD WARNING REMAINS
IN EFFECT. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE ON TUESDAY
WITH MINOR FLOODING EXPECTED. SEE THE LATEST FLOOD WARNING PRODUCT
FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Marion

When
March 10, 12:00 AM EST to March 20, 12:00 AM EST
Where
Marion forecast zone
Reported by
Park/Forest Service

The Juniper Springs 10 fire in the Ocala National Forest had consumed 10,022 acres as of the morning of 3/19/09.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161542.